Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 151, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 15, 2013, 3:33 PM EDT for Marion County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2013, 3:33 PM EDT (19:33 UTC)
- Expired
- Sep 15, 2013, 4:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 2:47 PM EDT, 46 minutes earlier.
Area forecast discussion, Sep 15, 2:47 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 247 PM EDT SUN SEP 15 2013 .SHORT TERM.../THIS AFTN THROUGH MON/... A DIFFUSE TROUGH WILL LINGER OVER THE AREA TONIGHT THROUGH MONDAY WHICH WILL SERVE AS A FOCUS FOR ISOLATED TO SCATTERED SHOWERS AND TSTORMS WITH THE GREATEST COVERAGE OVER INLAND NORTHEAST FLORIDA DURING THE AFTERNOON AND EARLY EVENING OVER THE SUWANNEE RIVER VALLEY WHERE SEA BREEZES...OUTFLOWS...AND HIGHEST INSTABILITY WILL CONVERGE. ADVERTISED 30-40% CHANCE OF SHOWERS AND ISOLD TSTORMS. DUE TO SLOW STORM MOTION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. ALSO...GIVEN DRY AIR ALOFT AND POSITION OF UPPER LEVEL TROUGH AXIS OVER NE FL WITH COOLER TEMPS AROUND -8 DEG C AT 500 MB...COULD ALSO SEE SOME ISOLATED STRONG STORMS CAPABLE OF GUSTY WINDS. CONVECTION WILL FADE AFTER SUNSET INLAND...WITH RESURRECTION OVER THE COASTAL WATERS EARLY MONDAY MORNING AND A GRADUALLY DRIFT TOWARD THE ATLANTIC COAST THROUGH MIDDAY. PATCHY FOG SOME LOCALLY DENSE WILL BE POSSIBLE INLAND TONIGHT...WHERE LOWS WILL BE MILD AND ABOVE CLIMO NEAR 70 INLAND TO MID/UPPER 70S RIVER/COAST. HIGHS MON WILL RANGE FROM THE MID 80S COAST TO LOW 90S WELL INLAND. MONDAY NIGHT THROUGH WEDNESDAY NIGHT... AS TROUGHING DEPARTS THE U.S. EAST COAST...A LARGE SURFACE RIDGE WILL EXPAND SOUTHWARD FROM THE GREAT LAKES STATES...DRIVING ANOTHER FRONTAL BOUNDARY SOUTHWARD THROUGH SOUTHEAST GA AND NORTHEAST FL. SCATTERED AFTERNOON CONVECTION IS EXPECTED ACROSS SOUTHEAST GA AND THE SUWANNEE VALLEY ALONG THIS BOUNDARY ON TUES AFTERNOON AND EVENING. ONSHORE WINDS WILL LIKELY PUSH CONVECTION INLAND BY EARLY TUES AFTERNOON...AND ONLY ISOLATED POPS WERE USED FOR AREAS EAST OF I-75 IN NORTHEAST FL. A SURGE OF ONSHORE WINDS WILL SPREAD FROM NORTH TO SOUTH IN THE WAKE OF THE BOUNDARY...WITH NEAR BREEZY CONDITIONS EXPECTED IN THE COASTAL COUNTIES BEGINNING TUES AFTERNOON AND CONTINUING THROUGH WED EVENING. THIS WIND SURGE SHOULD ENHANCE COASTAL CONVERGENCE ON WED...WITH AT LEAST WIDELY SCATTERED COVERAGE ADVECTING FROM THE COASTAL COUNTIES EARLY IN THE DAY TO INTERIOR LOCATIONS BY AFTERNOON...AND ONLY ISOLATED ACTIVITY EXPECTED NEAR THE ALTAMAHA AS SURFACE RIDGING ADVECTS DRIER AIR ALOFT SOUTHWARD. STRENGTHENING ONSHORE FLOW WILL TEMPER HIGHS...WITH MID 80S EXPECTED AT THE BEACHES AND UPPER 80S/NEAR 90 FOR INLAND LOCATIONS. A TIGHTENING GRADIENT WILL RESULT IN LOWS IN THE MID/UPPER 70S AT THE COAST AND NEAR 70 INLAND. .LONG TERM (THURSDAY THROUGH SUNDAY)... SURFACE RIDGING ALONG THE U.S EAST COAST WILL WEAKEN LATER THIS WEEK. MODEL SOUNDINGS SUGGEST THAT A MUCH DRIER AIR MASS WILL ADVECT INTO OUR REGION ON THE HEELS OF STRENGTHENING NORTHWEST FLOW ALOFT...AS A CUTOFF CYCLONE DEVELOPS OFFSHORE OF THE MID-ATLANTIC STATES. WE EXPECT ONLY ISOLATED DIURNAL CONVECTION TO DEVELOP ON THURS AND FRI. LONG-TERM MODELS DISAGREE ON THE WEATHER PATTERN ALOFT FOR NEXT WEEKEND. A WEAK GRADIENT AND PERHAPS AN APPROACHING TROUGH/SURFACE FRONT COULD INCREASE RAIN CHANCES SLIGHTLY...AND THUS WIDELY SCATTERED POPS WERE USED FOR SAT AFTERNOON/EVENING...WITH SLIGHTLY HIGHER DIURNALLY DRIVEN COVERAGE FOR SUNDAY. NEAR CLIMO TEMPS ARE EXPECTED...WITH MID 80S AT THE COAST AND UPPER 80S/NEAR 90 INLAND THROUGH THE LONG TERM PERIOD. A DRIER AIR MASS AND WEAKENING GRADIENT SHOULD ALLOW FOR LOWS INLAND TO FALL INTO THE MID/UPPER 60S...WHILE CONTINUING ONSHORE FLOW KEEPS LOWS AT THE COAST IN THE MID 70S. && .AVIATION... BASED ON SATELLITE IMAGERY THE MOST ENHANCED CUMULUS WERE OVER SE GA AND SOUTH OF OCALA. ADVERTISED VCSH AT JAX...CRG...AND VQQ WHERE CUMULUS ARE SHALLOW UNDER THE TROUGH AXIS WHICH CUTS OVER THESE TERMINALS...WITH VCTS AT GNV WHICH IS ON THE DOWNSTREAM SIDE OF THE UPPER TROUGH AND HAS GREATER LOW LEVEL CONVERGENCE POTENTIAL FROM THE SEA BREEZES. SKIES WILL CLEAR FROM E TO W AFTER SUNSET...WITH ANOTHER ROUND OF PATCHY FOG LIKELY AFTER MIDNIGHT. LEANED TOWARD PERSISTENCE WITH MVFR CONDITIONS AT JAX AND GNV BY 08Z...THEN IFR AT VQQ BY 07Z AND GNV BETWEEN 09Z-13Z. COASTAL SHOWERS POSSIBLE BY LATE MORNING MON. && .MARINE... ESE WINDS 10 KTS OR LESS WILL PREVAIL TONIGHT AND MONDAY AS A WEAK FRONT LINGERS OVER THE AREA. A STRONGER FRONT WILL APPROACH FROM THE NORTHEAST TUESDAY. WINDS AND SEAS WILL INCREASE TRAILING THE FRONT TUESDAY WITH SMALL CRAFT ADVISORY CONDITIONS POSSIBLE TUESDAY NIGHT AND WEDNESDAY FOR AT LEAST THE OFFSHORE GA COASTAL WATERS WITH SMALL CRAFT CONDITIONS LIKELY ELSEWHERE. HIGH PRESSURE WILL BUILD NORTHEAST OF THE REGION THROUGH THE END OF THE WEEK WHICH WILL CONTINUE ONSHORE FLOW WITH A GRADUAL DECREASE IN WINDS AND WAVE HEIGHTS. RIP CURRENTS: CONTINUED WITH MODERATE RISK TODAY GIVEN A COUPLE OF EASTERLY SWELL COMPONENTS AND ELEVATED BEACH ATTENDANCE. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 91 70 89 / 20 20 10 40 SSI 75 86 74 85 / 10 20 10 40 JAX 73 89 73 87 / 10 20 10 30 SGJ 74 87 76 85 / 20 20 20 30 GNV 71 91 71 89 / 20 30 30 20 OCF 72 91 73 90 / 30 30 30 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ENYEDI/NELSON/MCALLISTER
Hazardous weather outlook, Sep 15, 11:44 AM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1144 AM EDT SUN SEP 15 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-161000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1144 AM EDT SUN SEP 15 2013 ...MODERATE RISK OF RIP CURRENTS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP FIRST OVER THE ADJACENT COASTAL WATERS AND ALONG THE IMMEDIATE COAST THROUGH EARLY AFTERNOON. STORM ACTIVITY WILL GRADUALLY FOCUS INLAND DURING THE AFTERNOON AND EARLY EVENING...WITH THE BEST COVERAGE OVER NORTHEAST FLORIDA. AN ISOLATED STORM MAY PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. A BRIEF WATERSPOUT IS ALSO POSSIBLE OVER THE COASTAL WATERS THROUGH EARLY AFTERNOON. AN EAST SWELL AND ONSHORE WILL PRODUCE A LOW TO MODERATE THREAT OF RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH THE PERIOD. A NORTHEAST TO EAST FLOW DURING THE WEEK WILL PRODUCE AN ELEVATED RIP CURRENT RISK. THIS RISK WILL BE MOST ENHANCED BY WEDNESDAY AND THURSDAY DUE TO INCREASING ONSHORE FLOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Sep 15, 3:16 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
316 PM EDT SUN SEP 15 2013
GAZ136-152-152000-
BRANTLEY-WAYNE-
316 PM EDT SUN SEP 15 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN WAYNE
AND NORTHEASTERN BRANTLEY COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT...
AT 316 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 7 MILES EAST OF HORTENSE...MOVING WEST AT 10
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RAYBON
AND HORTENSE THROUGH 400 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3140 8168 3138 8170 3136 8170 3132 8174
3129 8174 3126 8176 3121 8201 3127 8202
3130 8199 3134 8203 3146 8205 3146 8169
TIME...MOT...LOC 1916Z 083DEG 7KT 3135 8184
HESSSpecial weather statement, Sep 15, 3:16 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
316 PM EDT SUN SEP 15 2013
FLZ040-152000-
MARION-
316 PM EDT SUN SEP 15 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 400 PM EDT...
AT 316 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES SOUTH OF OCALA AIRPORT...MOVING
WEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND OCALA AIRPORT...ROMEO...RAINBOW LAKES ESTATES AND DUNNELLON
THROUGH 400 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2901 8241 2901 8242 2904 8247 2903 8252
2905 8254 2922 8254 2919 8215 2900 8215
2898 8235
TIME...MOT...LOC 1916Z 082DEG 8KT 2906 8225
NELSONLocal storm report, Sep 15, 3:19 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
319 PM EDT SUN SEP 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL 3 SW OCALA 29.16N 82.17W
09/15/2013 E0.25 INCH MARION FL TRAINED SPOTTER
A STORM SPOTTER REPORTED PEA SIZED HAIL OFF OF STATE ROAD
200 IN OCALA.
&&
PPThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 3:38 PM EDT | Areal Flood Advisory | JAX | Marion | 112 min |
| Sep 15, 4:02 PM EDT | Areal Flood Advisory | JAX | Marion | 118 min |
| Sep 15, 4:14 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 31 min |
| Sep 15, 7:12 AM EDT | Special Weather Statement | JAX | Camden | 48 min |
| Sep 15, 3:16 PM EDT | Special Weather Statement | JAX | Brantley | 44 min |
| Sep 15, 3:48 PM EDT | Areal Flood Advisory | JAX | Brantley, Glynn, Pierce, Wayne | 117 min |
| Sep 15, 3:51 PM EDT | Special Weather Statement | JAX | Brantley, Pierce | 39 min |
| Sep 15, 4:22 PM EDT | Special Weather Statement | JAX | Pierce | 38 min |
| Sep 15, 4:23 PM EDT | Special Weather Statement | JAX | Appling | 37 min |
| Sep 15, 4:39 PM EDT | Areal Flood Advisory | JAX | Brantley, Pierce, Ware | 2 hr |
| Sep 15, 4:56 PM EDT | Special Weather Statement | JAX | Bacon, Pierce, Ware | 49 min |
| Sep 15, 5:38 PM EDT | Special Weather Statement | JAX | Atkinson | 52 min |
| Sep 15, 6:14 PM EDT | Special Weather Statement | JAX | Clinch | 31 min |
| Sep 15, 6:17 PM EDT | Special Weather Statement | JAX | Coffee | 43 min |
| Sep 15, 6:45 PM EDT | Special Weather Statement | JAX | Echols | 30 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.